Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Changing My Meds to Hopefully Lessen the Severity of My Lipodystrophy
May 20, 2003

For the past couple of years I have been on the combination treatment of Norvir, Crixivan, Viread, & Rescriptor. My viral load has basically remained undetectable, and my T-cells have fluctuated between 150-250 (the same place they have remained for 15 years). I have asked my doctor to change/recommend a new cocktail to hopefully reverse, or at least prevent from getting worse, the Lipodystrophy which has caused my face to deflate, butt & legs to lose all meat/mass, and my stomach to become extremely huge, hard and extend out like a pregnant woman carrying twins. The pains in my stomach are quite severe after a meal, and swells excessively everytime I eat even small portions. He has now put me on a combination of Ziagen, Viread & Sustiva. This seems like a relatively easy regimen to keep up with. Will these new meds prevent further lipodystrophy, or at least stop the pain from my extended bloated stomach. Please advice which combo might be the best suggestion if these are not what you would choose. Much Thanks, Rich DaCunha, NYC.

Response from Dr. Moyle

I think your Doctor has chosen the lowest risk combination, based on current evidence, that anyone could find. The timelines for fat recovery however are long...it may be a year or 2 before you notice (or perhaps as important, others notice) an improvement in the fat loss components. Belly increase often gets a bit better quite quickly after this type of change. Remember to keep up with a diet and exrecise program too. Good luck Graeme


Previous
Magic treatment?
Next
Lipodystrophy without meds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement